JournalscmhVol. 74, No. 4pp. 657–670

The finiteness obstruction for loop spaces

  • D. Notbohm

    Universität Göttingen, Germany
The finiteness obstruction for loop spaces cover
Download PDF

Abstract

For finitely dominated spaces, Wall constructed a finiteness obstruction, which decides whether a space is equivalent to a finite CW-complex or not. It was conjectured that this finiteness obstruction always vanishes for quasi finite H-spaces, that are H-spaces whose homology looks like the homology of a finite CW-complex. In this paper we prove this conjecture for loop spaces. In particular, this shows that every quasi finite loop space is actually homotopy equivalent to a finite CW-complex.

Cite this article

D. Notbohm, The finiteness obstruction for loop spaces. Comment. Math. Helv. 74 (1999), no. 4, pp. 657–670

DOI 10.1007/S000140050110